Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 17, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 18, 2000, 12:37 PM CST for Lonoke County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 12:37 PM CST (18:37 UTC)
- Expired
- Feb 18, 2000, 1:25 PM CST
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Lonoke County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 12:55 PM CST | Thunderstorm Wind 50 E | Toltec, AR | |
| Feb 18, 1:15 PM CST | Thunderstorm Wind 50 E | Carlisle, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 181838 TORLIT ARC085-181925- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1237 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... LONOKE COUNTY IN CENTRAL ARKANSAS * UNTIL 125 PM CST * AT 1237 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 20 MILES SOUTHWEST OF LONOKE OR 10 MILES WEST OF TOLTEC... MOVING EAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... TOLTEC AROUND 1250 PM CST... KEO AROUND 1250 PM CST... BEVIS CORNER AROUND 1255 PM CST... LONOKE AROUND 100 PM CST... CARLISLE AROUND 115 PM CST... IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE H~OMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. 46/28
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 18, 7:25 AM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 18, 7:25 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST FRI FEB 18 2000 ...UPDATED SECTION... 13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN PART OF THE STATE. THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT 66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES. I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE NORTH. AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION. ..PREVIOUS AFD... AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND COLDER AIR WILL WORK IN. OTHERWISE...NO OTHER CHANGES. LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE. 06Z SURFACE ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS THE TX PANHANDLE. IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO LOCATED ACROSS THE WEST COAST. THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD THE AVN...BUT ALL MODELS LOOK GOOD. THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY TONIGHT. THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK SHORT WAVE MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS CAN BE EXPECTED. A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED. AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY TONIGHT. AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND 18Z...BUT THIS MAT BE A BIT TOO FAST. IT WILL EXIT THE STATE BY EARLY EVENING. A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY. A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE NORTHWESTERN 2/3RDS BY THIS EVENING. ...EXTENDED... THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY OF THE EXTENDED. (49) .LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.
In the hours before
Special weather statement, Feb 18, 11:05 AM CST, 1 hour 32 minutes before
ARZ014-016-023>025-031>034-038-039-041>047-052>057-062>064-066>068- 182000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1105 AM CST FRI FEB 18 2000 ...TORNADO WATCH FOR MUCH OF ARKANSAS UNTIL 4 PM... A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS UNTIL 4 PM. A COLD FRONT WAS LOCATED IN NORTHWEST ARKANSAS AT MID MORNING AND WILL MOVE RAPIDLY SOUTHEASTWARD THROUGH THE STATE THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THIS FRONT...MANY OF WHICH WILL BE AT SEVERE LEVELS THIS AFTERNOON. A FEW TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT WILL EXIT THE SOUTHEASTERN PART OF THE STATE BY EARLY EVENING AND WILL TAKE MOST OF THE SHOWERS AND THUNDERSTORMS WITH IT. THOSE LIVING OR TRAVELING IN OR CLOSE TO THE WATCH AREA SHOULD KEEP AN EYE ON THIS POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 16
Local storm report, Feb 18, 11:50 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CST THU FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 A>M LONSDALE AR 1.00 INCH HAIL
02/18/00 GARLAND
25Local storm report, Feb 18, 12:10 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST THU FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 AM OWENSVILLE AR TORNADO (SEVERAL CALLS
02/18/00 SALINE FROM PUBLIC NOT CONFIRMED
BY LAW
ENFORCEM^ENT)
25The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 AM CST | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Feb 18, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Marion | 33 min |
| Feb 18, 10:29 AM CST | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Feb 18, 10:34 AM CST | Severe Thunderstorm Warning | LZK | Yell | 36 min |
| Feb 18, 10:48 AM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 47 min |
| Feb 18, 10:57 AM CST | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Feb 18, 11:19 AM CST | Tornado Warning | LZK | Garland | 36 min |
| Feb 18, 11:40 AM CST | Tornado Warning | LZK | Saline | 50 min |
| Feb 18, 12:11 PM CST | Tornado Warning | LZK | Pulaski | 49 min |
| Feb 18, 12:30 PM CST | Severe Thunderstorm Warning | LZK | Clark | 50 min |
| Feb 18, 12:50 PM CST | Severe Thunderstorm Warning | LZK | White | 50 min |
| Feb 18, 12:57 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| Feb 18, 1:08 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 1:33 PM CST | Tornado Warning | LZK | Monroe | 47 min |
| Feb 18, 1:35 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 35 min |
| Feb 18, 1:39 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 51 min |
| Feb 18, 1:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Feb 18, 1:56 PM CST | Severe Thunderstorm Warning | LZK | Cleveland | 49 min |
| Feb 18, 2:15 PM CST | Tornado Warning | LZK | Lonoke | 35 min |
| Feb 18, 2:23 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Lincoln | 48 min |
| Feb 18, 2:44 PM CST | Tornado Warning | LZK | Monroe | 51 min |
| Feb 18, 3:02 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Feb 18, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Desha | 50 min |
| Feb 18, 3:46 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 34 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.